Alert archive / Kansas / Frost Advisories in 2013

Frost Advisory 2, NWS Wichita, KS

April 22, 20137 counties in Kansas

NWS Wichita, KS issued this frost advisory at Apr 22, 2013, 4:09 PM CDT for 7 counties in Kansas. It took effect at Apr 23, 2013, 9:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 22, 2013, 4:09 PM CDT (21:09 UTC)
In effect from
Apr 23, 2013, 9:00 PM CDT
Expired
Apr 23, 2013, 2:58 PM CDT
In force
Issued by
NWS Wichita, KS

Counties Chautauqua County, KS, Cowley County, KS, Elk County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS

The radar

The Tulsa radar (KINX), 133 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 9.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2013-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2013-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WWUS73 KICT 222109
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
409 PM CDT MON APR 22 2013

...AN UNUSUALLY LATE SEASON WINTER STORM WILL BRING A HARD FREEZE
TO THE REGION...

.A LATE SEASON WINTER STORM WILL MOVE INTO CENTRAL KANSAS LATE
TONIGHT INTO EARLY TUESDAY MORNING...AS A STRONG CANADIAN COLD
FRONT DROPS SOUTH ACROSS KANSAS. THIS WILL LEAD TO A HARD FREEZE
AND/OR FROST ACROSS THE REGION TUESDAY NIGHT AND EARLY WEDNESDAY.

KSZ032-033-047>053-067>072-082-083-091-092-231115-
/O.NEW.KICT.FZ.W.0002.130424T0200Z-130424T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON
409 PM CDT MON APR 22 2013

...FREEZE WARNING IN EFFECT FROM 9 PM TUESDAY TO 10 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 9 PM TUESDAY TO 10 AM CDT
WEDNESDAY. 

* TIMING...TUESDAY NIGHT THROUGH WEDNESDAY MORNING

* TEMPERATURES...WILL FALL INTO THE MIDDLE 20S...WITH TEMPERATURES
  REMAINING BELOW 28 DEGREES FOR UP TO 10 HOURS...ESPECIALLY IN
  CENTRAL KANSAS WHERE AREAS COULD BE SNOW COVERED.

* IMPACTS...PLANTS AND CROPS THAT ARE NOT COLD HARDY WILL SUFFER
  SIGNIFICANT DAMAGE WITH TEMPERATURES REMAINING BELOW 28 DEGREES
  FOR SEVERAL HOURS...WHICH IS EXPECTED IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ093>096-098>100-231115-
/O.NEW.KICT.FR.Y.0002.130424T0200Z-130424T1500Z/
COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
409 PM CDT MON APR 22 2013

...FROST ADVISORY IN EFFECT FROM 9 PM TUESDAY TO 10 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 9 PM TUESDAY TO 10 AM CDT
WEDNESDAY. 

* TIMING...TUESDAY NIGHT THROUGH WEDNESDAY MORNING

* TEMPERATURES...WILL FALL TO AROUND 30...AND SHOULD BE BELOW
  FREEZING FOR UP TO 9 HOURS.

* IMPACTS...PLANTS AND CROPS THAT ARE NOT PROTECTED WILL SUFFER
  SOME DAMAGE WITH TEMPERATURES REMAINING BELOW FREEZING FOR
  SEVERAL HOURS...WHICH IS EXPECTED IN THE ADVISED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

COOK
2 follow-up statements
692 
WWUS73 KICT 230909
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
409 AM CDT TUE APR 23 2013

...AN UNUSUALLY COLD AIRMASS WILL BRING A HARD FREEZE TO THE
REGION TONIGHT...

.A LATE SEASON WINTER STORM WILL MOVE ACROSS CENTRAL KANSAS THIS 
MORNING...AS A STRONG CANADIAN COLD FRONT DROPS SOUTH INTO
OKLAHOMA. THIS WILL LEAD TO TEMPERATURES FALLING WELL BELOW
FREEZING TONIGHT WITH A HARD FREEZE POSSIBLE WITH WIDESPREAD FROST
AS WELL, ACROSS THE REGION TONIGHT AND EARLY WEDNESDAY.

KSZ032-033-047>053-067>072-082-083-091-092-232315-
/O.CON.KICT.FZ.W.0002.130424T0200Z-130424T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON
409 AM CDT TUE APR 23 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CDT WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CDT WEDNESDAY. 

* TIMING...THIS EVENING THROUGH WEDNESDAY MORNING

* TEMPERATURES...WILL FALL INTO THE MIDDLE 20S...WITH TEMPERATURES
  REMAINING BELOW 28 DEGREES FOR UP TO 10 HOURS... ESPECIALLY IN
  CENTRAL KANSAS WHERE AREAS COULD SEE SOME SNOW COVER.

* IMPACTS...PLANTS AND CROPS THAT ARE NOT COLD HARDY WILL SUFFER 
  SIGNIFICANT DAMAGE WITH TEMPERATURES REMAINING BELOW 28 
  DEGREES FOR SEVERAL HOURS...WHICH IS EXPECTED IN THE WARNED 
  AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ093>096-098>100-232315-
/O.CON.KICT.FR.Y.0002.130424T0200Z-130424T1500Z/
COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
409 AM CDT TUE APR 23 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CDT WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CDT WEDNESDAY. 

* TIMING...THIS EVENING THROUGH WEDNESDAY MORNING

* TEMPERATURES...WILL FALL TO AROUND 32...AND SHOULD BE NEAR
  FREEZING FOR UP TO 9 HOURS.

* IMPACTS...PLANTS AND CROPS THAT ARE NOT PROTECTED WILL SUFFER 
  SOME DAMAGE WITH TEMPERATURES REMAINING BELOW FREEZING FOR 
  SEVERAL HOURS...WHICH IS EXPECTED IN THE ADVISED AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KETCHAM
728 
WWUS73 KICT 231958
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
258 PM CDT TUE APR 23 2013


KSZ093>096-098>100-241000-
/O.UPG.KICT.FR.Y.0002.130424T0200Z-130424T1500Z/
/O.EXA.KICT.FZ.W.0002.130424T0200Z-130424T1500Z/
COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
258 PM CDT TUE APR 23 2013

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT
WEDNESDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...SUB FREEZING TEMPERATURES WILL AFFECT SOUTHEAST KANSAS
  FOR TONIGHT AND THROUGH THE EARLY MORNING HOURS ON WEDNESDAY. 

* TEMPERATURES...WILL FALL BELOW FREEZING DURING THE LATE EVENING
  HOURS...AND REMAIN BELOW FREEZING FOR SEVERAL HOURS.

* IMPACTS...PLANTS AND CROPS THAT ARE NOT PROTECTED WILL SUFFER
  SOME DAMAGE WITH TEMPERATURES REMAINING BELOW FREEZING FOR
  SEVERAL HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ032-033-047>053-067>072-082-083-091-092-241000-
/O.CON.KICT.FZ.W.0002.130424T0200Z-130424T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON
258 PM CDT TUE APR 23 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CDT WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CDT WEDNESDAY. 

* TIMING...SUB FREEZING TEMPERATURES WILL AFFECT THE ENTIRE REGION FOR
  TONIGHT AND THROUGH THE EARLY MORNING HOURS ON WEDNESDAY.

* TEMPERATURES...WILL DROP INTO THE THE 20S AND REMAIN BELOW
  FREEZING FOR SEVERAL HOURS. 

* IMPACTS...PLANTS AND CROPS THAT ARE NOT COLD HARDY WILL SUFFER
  SIGNIFICANT DAMAGE WITH TEMPERATURES REMAINING BELOW 28 DEGREES
  FOR SEVERAL HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

JAKUB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Apr 22, 3:34 PM CDT, 35 minutes earlier.

Area forecast discussion, Apr 22, 3:34 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
334 PM CDT MON APR 22 2013

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 330 PM CDT MON APR 22 2013

ONGOING CONVECTION HAS WEAKENED AND MOVED INTO THE EASTERN PART OF
KANSAS AS OF 2015Z. WATER VAPOR LOOP ENDING AT 1945Z SHOWS A
STRENGTHENING OF THE DISTURBANCE THAT WILL AFFECT THE AREA. IT WAS
LOCATED NEAR WESTERN WYOMING AND CONTINUES TO STRENGTHEN GIVEN THE
DARKENING ON THE WATER VAPOR IMAGERY.

LEE CYCLOGENESIS UNDERWAY WITH LOW PRESSURE LOCATED IN NORTHEAST
NEW MEXICO. THE ADVANCING COLD FRONT IS THROUGH KDDC-KRCP-KCNU-
KLNK. THERE IS A SECOND LOW OVER STAFFORD COUNTY KANSAS WITH A
WARM FRONT EXTENDING FROM THIS LOW EAST ALONG HIGHWAY 50...THEN
EXTENDING INTO SOUTHEASTERN KANSAS.

PRECIPITATION WILL OCCUR ACROSS THE FORECAST AREA. HOWEVER...THE
TYPE HAS BEEN A REAL FRUSTRATION TO ASCERTAIN. THE 22.12Z NAM-WRF
HAS A REASONABLE HANDLE ON THE CONDITIONS AND FORECAST AND WAS
FOLLOWED TO A DEGREE. THAT SAID...COBB DATA AND AND MODEL SNOW
SHOWS THE POTENTIAL FOR 10 INCHES UP IN SALINA AND RUSSELL. GIVEN
ALL THE GUIDANCE...WE ARE ON THE LOW END OF THE AMOUNTS. GIVEN THE
AMOUNT OF FORCING SUGGESTED...BELIEVE INCREASING THE AMOUNTS IS IN
ORDER FOR CENTRAL KANSAS.

THE CURRENT LOCATION OF THE ADVISORY WILL NO CHANGE AT THIS TIME.
GROUND TEMPERATURES AND EXPECTED RATES JUST DO NOT JUSTIFY
BRINGING IT FURTHER SOUTH AT THIS TIME. /GROUND TEMPERATURES ARE
IN THE UPPER 50S TO LOWER 60S/

MOREOVER...BUFKIT SOUNDINGS SHOWS A LARGE AMOUNT OF UNCERTAINTY IN
WHETHER WE WILL HAVE ENOUGH CLOUD ICE SOUTH OF THE ADVISORY AREA
TO GENERATE A CONSISTENT AMOUNT OF PRECIPITATION. THIS FURTHER
COMPLICATED THE FORECAST SCENARIO...WITH A SMORGASBORD OF
PRECIPITATION TYPES OFFERED IN THE FORECAST.

ONCE THIS SYSTEM EXITS...RECORD COLD MOVES INTO THE REGION ONCE
AGAIN. HAVE ISSUED A FREEZING WARNING/FROST ADVISORY FOR AREAS
WITH LOWS BELOW/ABOVE 27 RESPECTIVELY.

COOK

.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 330 PM CDT MON APR 22 2013

HIGH PRESSURE WILL EXIT THE REGION WHILE LEE CYCLOGENESIS OCCURS
THURSDAY. THIS WILL BRING AN INCREASE OF SURFACE FLOW FROM THE
SOUTH THURSDAY. THURSDAY NIGHT...MOISTURE TRANSPORT/NET ADIABATIC
ASCENT SHOULD BRING ANOTHER ROUND OF THUNDERSTORMS TO THE FORECAST
AREA...LASTING INTO FRIDAY MORNING. TEMPERATURES SHOULD MODERATE
THROUGH THIS PERIOD...WITH HIGHS BREAKING INTO THE 70S THIS WEEKEND.

THE LONGER RANGE LOOKS LIKE A GRADUAL EASING OF THE LONGWAVE
TROUGH OVER CENTRAL NORTH AMERICA THROUGH THE NEXT COUPLE OF
WEEKS. THIS SHOULD RESULT IN TEMPERATURES A BIT CLOSER TO
NORMAL...THOUGH STILL MOSTLY ON THE LOWER SIDE OF THAT.

COOK

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1250 PM CDT MON APR 22 2013

ANTICIPATING ONGOING THUNDERSTORMS TO WEAKEN AS INSTABILITY WANES.
SHOULD SEE BRIEF LULL/IMPROVEMENT IN CEILINGS/VSBYS...BUT
ANTICIPATE CONDITIONS TO GO MVFR IMMEDIATELY BEHIND FRONT. WILL LIKELY
GO IFR IN HEAVIER PRECIPITATION. HOWEVER LIFT APPEARS TO WANE
DURING THE DAYLIGHT HOURS TUE MORNING...SO ANTICIPATE SLIGHT
IMPROVEMENT IN CONDITIONS. KICT PRECIPITATION TYPE IS QUITE
PROBLEMATIC AROUND DAYBREAK...WITH POTENTIAL FOR EITHER LIGHT
FREEZING RAIN OR LIGHT FREEZING DRIZZLE AS WELL. WINDS WILL
REMAIN QUITE GUSTY FROM THE NORTH DURING ONCE FRONT GOES THROUGH.
-HOWERTON

&&

.FIRE WEATHER...
ISSUED AT 330 PM CDT MON APR 22 2013

PRECIPITATION IS A CERTAINTY THROUGH WEDNESDAY WITH THE NEXT
WINTER STORM MOVING THROUGH THE REGION. HIGH PRESSURE WILL RESIDE
OVER THE REGION THROUGH THURSDAY...THEN SOME RETURN FLOW FROM THE
SOUTHWEST WILL MOVE INTO THE REGION FRIDAY. THIS WIND WILL NOT BE
THAT STRONG. ADDITIONALLY...MOISTURE TRANSPORT AND LIFT THURSDAY
NIGHT WILL CAUSE SOME PRECIPITATION THURSDAY NIGHT AND EARLY FRIDAY
MORNING. CONDITIONS FOR RAPID SPREADING OF GRASSLAND FIRES ARE NOT
THAT PROBABLE THIS WEEK.

COOK

&&

.CLIMATE...
ISSUED AT 336 PM CDT SAT APR 20 2013

RECORD LOWS FOR APRIL 23RD

WICHITA...34 DEGREES IN 1996
SALINA....28 DEGREES IN 1909
RUSSELL...29 DEGREES IN 1967
CHANUTE...33 DEGREES IN 1909

RECORD LOWS FOR APRIL 24TH

WICHITA...31 DEGREES IN 1967
SALINA....26 DEGREES IN 1967
RUSSELL...25 DEGREES IN 1967
CHANUTE...29 DEGREES IN 1956

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    34  42  29  57 / 100 100  10  10
HUTCHINSON      31  40  27  57 / 100 100  10  10
NEWTON          30  38  27  56 / 100 100  10  10
ELDORADO        33  42  28  57 / 100 100  10  10
WINFIELD-KWLD   35  43  29  58 / 100 100  10  10
RUSSELL         27  39  23  56 / 100 100  10  10
GREAT BEND      28  39  24  57 / 100 100  10  10
SALINA          31  42  26  56 / 100 100  10  10
MCPHERSON       31  39  26  56 / 100 100  10  10
COFFEYVILLE     39  48  32  58 / 100 100  20  10
CHANUTE         36  44  31  56 / 100 100  20  10
IOLA            35  44  30  56 / 100 100  20  10
PARSONS-KPPF    37  46  31  57 / 100 100  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 9 PM TUESDAY TO 10 AM CDT WEDNESDAY FOR
KSZ093>096-098>100.

FREEZE WARNING FROM 9 PM TUESDAY TO 10 AM CDT WEDNESDAY FOR
KSZ032-033-047>053-067>072-082-083-091-092.

WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 10 AM CDT
TUESDAY FOR KSZ032-033-047>051.

&&
Hazardous weather outlook, Apr 22, 2:19 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
219 PM CDT MON APR 22 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-231930-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
219 PM CDT MON APR 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL LINGER THIS AFTERNOON ACROSS THE
FLINT HILLS AND SOUTHEAST KANSAS. OTHER STORMS MAY DEVELOP LATE
THIS AFTERNOON ALONG THE OKLAHOMA BORDER IN SOUTH CENTRAL KANSAS.
THE STRONGER STORMS WILL PRODUCE SMALL HAIL AND WIND GUSTS OF 40
TO 50 MPH.

A STRONG COLD FRONT WILL ARRIVE TONIGHT BRINGING A WINTRY MIX TO
CENTRAL AND SOUTH CENTRAL KANSAS. SNOW ACCUMULATIONS OF ONE TO
THREE INCHES ARE POSSIBLE ACROSS PORTIONS OF CENTRAL KANSAS...WITH
THE HIGHEST AMOUNTS ALONG THE INTERSTATE 70 CORRIDOR. LIGHT ICE
ACCUMULATIONS ON ELEVATED SURFACES CANNOT BE RULED OUT. SEE THE
LATEST WINTER WEATHER ADVISORY FOR FURTHER DETAILS.

SLEET AND FREEZING RAIN ARE FORECAST ACROSS PARTS OF SOUTH
CENTRAL KANSAS LATE TONIGHT...WITH A CHANGE TO LIGHT SNOW LATE TONIGHT.
VERY LIGHT ICE ACCUMULATIONS ON ELEVATED SURFACES CANNOT BE RULED
OUT. THE LIGHT WINTRY MIX MAY LINGER INTO TUESDAY MORNING.

STRONG NORTHWEST WINDS AND BELOW FREEZING TEMPERATURES WILL OCCUR BEHIND
THE FRONT...WITH SUSTAINED SPEEDS OF 20 TO 30 MPH AND GUSTS UP TO
35 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

BELOW FREEZING TEMPERATURES IN THE MID TO UPPER 20S WILL BE A
CONCERN FOR SENSITIVE VEGETATION WEDNESDAY AND THURSDAY MORNINGS.

THUNDERSTORM CHANCES WILL INCREASE AGAIN TOWARD THE END OF THE
WEEK...AS ANOTHER STORM SYSTEM MOVES OVER THE AREA. STRONG STORMS
ARE POSSIBLE ON FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR
TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KETCHAM/HOWERTON

In the hours before

Special weather statement, Apr 22, 1:11 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
111 PM CDT MON APR 22 2013

KSZ069-221845-
BUTLER-
111 PM CDT MON APR 22 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER COUNTY...

AT 108 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR EL DORADO...AND MOVING SOUTHEAST AT 30
MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

&&

LAT...LON 3771 9714 3795 9691 3792 9652 3757 9652
TIME...MOT...LOC 1811Z 288DEG 25KT 3779 9689

DARMOFAL
Special weather statement, Apr 22, 1:12 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
112 PM CDT MON APR 22 2013

KSZ052-221845-
MARION-
112 PM CDT MON APR 22 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MARION COUNTY...

AT 108 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HILLSBORO...OR 11 MILES WEST OF MARION...
AND MOVING EAST AT 40 MPH.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

&&

LAT...LON 3846 9684 3822 9684 3823 9727 3840 9728
TIME...MOT...LOC 1812Z 269DEG 34KT 3830 9717

DARMOFAL
Local storm report, Apr 22, 1:20 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
120 PM CDT MON APR 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             EL DORADO               37.82N 96.86W
04/22/2013  E0.25 INCH       BUTLER             KS   TRAINED SPOTTER

&&

KED
Special weather statement, Apr 22, 1:34 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
134 PM CDT MON APR 22 2013

KSZ069-070-221900-
BUTLER-GREENWOOD-
134 PM CDT MON APR 22 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR EASTERN BUTLER AND WESTERN GREENWOOD COUNTIES...

AT 132 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHEAST OF LEON...OR 10 MILES EAST OF
EL DORADO...AND MOVING EAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3773 9679 3790 9673 3787 9642 3760 9649
      3761 9651
TIME...MOT...LOC 1834Z 275DEG 29KT 3778 9666

DARMOFAL
Special weather statement, Apr 22, 1:45 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
145 PM CDT MON APR 22 2013

KSZ052-053-221915-
CHASE-MARION-
145 PM CDT MON APR 22 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WESTERN CHASE AND EASTERN MARION COUNTIES...

AT 144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR FLORENCE...OR 9 MILES SOUTHEAST OF
MARION...AND MOVING EAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

&&

LAT...LON 3839 9659 3817 9662 3816 9701 3835 9702
TIME...MOT...LOC 1845Z 260DEG 34KT 3826 9689

DARMOFAL
Special weather statement, Apr 22, 1:47 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
147 PM CDT MON APR 22 2013

KSZ069-070-221915-
BUTLER-GREENWOOD-
147 PM CDT MON APR 22 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR EASTERN BUTLER AND SOUTHWEST GREENWOOD
COUNTIES...

AT 144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 14 MILES WEST OF EUREKA...AND MOVING SOUTHEAST
AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3787 9608 3761 9608 3760 9646 3772 9667
      3790 9653
TIME...MOT...LOC 1846Z 278DEG 40KT 3777 9650

DARMOFAL

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 4:19 AM CDTWinter Weather AdvisoryICTBarton, Ellsworth, Harvey, Lincoln, McPherson, Marion and 4 more30 hr
Apr 22, 10:40 AM CDTSpecial Weather StatementICTRussell35 min
Apr 22, 11:02 AM CDTSpecial Weather StatementICTLincoln28 min
Apr 22, 11:18 AM CDTSpecial Weather StatementICTReno27 min
Apr 22, 12:08 PM CDTSpecial Weather StatementICTHarvey22 min
Apr 22, 12:22 PM CDTSpecial Weather StatementICTHarvey23 min
Apr 22, 12:45 PM CDTSpecial Weather StatementICTButler30 min
Apr 22, 1:11 PM CDTSpecial Weather StatementICTButler34 min
Apr 22, 1:12 PM CDTSpecial Weather StatementICTMarion33 min
Apr 22, 1:34 PM CDTSpecial Weather StatementICTButler26 min
Apr 22, 1:45 PM CDTSpecial Weather StatementICTChase30 min
Apr 22, 1:47 PM CDTSpecial Weather StatementICTGreenwood28 min
Apr 22, 4:09 PM CDTFreeze WarningICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more42 hr
Apr 22, 5:55 PM CDTSpecial Weather StatementICTKingman35 min
Apr 22, 6:21 PM CDTSpecial Weather StatementICTSedgwick24 min
Apr 22, 6:29 PM CDTSpecial Weather StatementICTReno31 min
Apr 22, 6:53 PM CDTSpecial Weather StatementICTSedgwick37 min

Nearby

Frost Advisories in Kansas, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.